Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Change in complexion.
Feb 2, 2006

Hi, I have been on Kaletra and Combivir for almost 8 months now. Suddenly, I experienced a complexion change, I became dark and people keep asking what is happening to me which reminds me of my status. What is the cause? Do I need to take any drug? What do you advise?

Response from Dr. Conway

This may or may not be related to your anti-HIV drugs. The zidovudine part of your Combivir is certainly known to be associated with increased skin pigmentation. I am not aware of this being an issue with either lamivudine or Kaletra. It may also be important to consider other possibilities, such as a suppression of your adrenal glands which may be seen in advanced HIV infection or in people tkaing ritonavir (included in your Kaletra) who are also taking steroids. This includes inhaled steroids taken for asthma or allergies, so if you are on any of these medications, you need to be checked out.



Previous
ZFN and making stem cells immune
Next
Hiv and sex

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement